Is Tylenol Safe for Kids?

Parents, before you reach into your medicine cabinet and dole out the Tylenol, read this. A recent study out of New Zealand suggests that giving your child acetaminophen may cause allergic reactions such as asthma. This study is especially important for parents of children with pre-existing allergies or asthma because Tylenol could make the conditions worse.

The broad study questioned 300,000 teenagers about their asthma symptoms and their use of acetaminophen. They found a two-and-a-half times greater incidence of asthma in children that took the drug at least once a month. Some children also showed an increase in rhinoconjunctivitis, which is essentially itchy, runny eyes. Other children showed a flair-up of itchy, scaly skin known as eczema.

The key take-away from the study is that acetaminophen might not be the best medicine for kids who suffer from asthma and other allergic reactions.

Next time your child has a fever, you might want to reach for the Motrin instead.

Tags from the story
, ,

1 Comment

  • Acetaminophen, the active ingredient in Tylenol, holds a much greater risk for young adults. If a consumer takes more than the recommended dosage of the drug they risk causing an accidental overdose, which has symptoms including liver failure – http://www.liverfailurefromtylenol.com/ – and even death. Always make sure that your child is taking the correct dosage and not mixing medications containing this common drug. Regards, TM

Leave a Reply

Your email address will not be published. Required fields are marked *